Alert archive / Wisconsin / Wind Advisories in 2010
Wind Advisory 7, NWS Green Bay, WI
NWS Green Bay, WI issued this wind advisory at Oct 27, 2010, 3:21 PM CDT for 22 counties in Wisconsin. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 27, 2010, 3:21 PM CDT (20:21 UTC)
- Expired
- Oct 27, 2010, 10:08 PM CDT
- In force
- 7 hr
- Issued by
- NWS Green Bay, WI
All 22 counties
Brown County, WI, Calumet County, WI, Door County, WI, Florence County, WI, Forest County, WI, Kewaunee County, WI, Langlade County, WI, Lincoln County, WI, Manitowoc County, WI, Marathon County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Oneida County, WI, Outagamie County, WI, Portage County, WI, Shawano County, WI, Vilas County, WI, Waupaca County, WI, Waushara County, WI, Winnebago County, WI, Wood County, WI
The radar
The Green Bay radar (KGRB), 63 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.4 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1339 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 220 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
026 WWUS73 KGRB 272021 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 321 PM CDT WED OCT 27 2010 ...WINDS WILL DIMINISH THIS EVENING... .AS AN INTENSE AREA OF LOW PRESSURE WEAKENS AND CONTINUES TO MOVE AWAY FROM WISCONSIN THIS EVENING WINDS SHOULD DECREASE. THE WINDS ARE EXPECTED TO GRADUALLY SUBSIDE THROUGHOUT THE EVENING...FALLING BELOW ADVISORY CRITERIA BY MIDNIGHT. WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-280430- /O.CAN.KGRB.HW.W.0002.000000T0000Z-101028T0000Z/ /O.NEW.KGRB.WI.Y.0007.101027T2021Z-101028T0500Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU... WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY... ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ 321 PM CDT WED OCT 27 2010 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. THE HIGH WIND WARNING HAS BEEN CANCELLED. * VERY WIND CONDITIONS WILL CONTINUE INTO THIS EVENING. * SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH WILL CONTINUE THIS AFTERNOON INTO EARLY THIS EVENING. * WINDS THIS STRONG CAN CAUSE DAMAGE TO TREES AND POWER LINES. DRIVING CONDITIONS WILL BE DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. LOOSE OUTDOOR OBJECTS ALSO WILL BE BLOWN AROUND BY THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MG
1 follow-up statement
970 WWUS73 KGRB 280308 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1008 PM CDT WED OCT 27 2010 ...WINDS ARE FINALLY DIMINISHING ACROSS WISCONSIN... .THE INTENSE STORM THAT BROUGHT STRONG WINDS TO NORTHERN AND CENTRAL WISCONSIN FOR THE PAST 48 HOURS WAS WEAKENING AND MOVING AWAY FROM THE GREAT LAKES REGION THIS EVENING. THIS WILL CAUSE WINDS TO SLOWLY DIMINISH OVERNIGHT. WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-280415- /O.CAN.KGRB.WI.Y.0007.000000T0000Z-101028T0500Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU... WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY... ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ 1008 PM CDT WED OCT 27 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE WIND ADVISORY. WINDS WILL DIMINISH OVERNIGHT TO ABOUT 20 TO 25 MPH WITH GUSTS TO 30 MPH POSSIBLE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this wind advisory went out at Oct 27, 12:56 AM CDT, 14 hours 25 minutes earlier.
Area forecast discussion, Oct 27, 12:56 AM CDT, 14 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE GREEN BAY WI 1256 AM CDT WED OCT 27 2010 .UPDATE...GETTING A HIGHER CORRIDOR OF HIGHER WIND GUSTS FROM MEDFORD TO ANTIGO WITH A 47 MPH GUST AT EAGLE RIVER DURING THE LAST HOUR. WILL SHIFT THE WIND ADVISORY TO A HIGH WIND WARNING OVER THE REST OF NC WI. NOT CONFIDENT IF AREAS NORTH OF RHI WILL REACH CRITERIA DUE TO WRAP AROUND PCPN COMING IN...BUT AREAS TO THE SOUTH HAS A WINDOW TO REACH IT. TDH && .PREV DISCUSSION...ISSUED AT 255 PM CDT TUE OCT 26 2010... SHORT TERM...TNGT AND WED. OBVIOUS MAIN CONCERN IS STRENGTH OF THE WNDS OVR THE NXT 24 HRS AS RECORD LOW PRES TO SLOWLY TRUDGE NE OVR THE NW SHORES OF LK SUPERIOR. ANOTHER CONCERN IS THE POTENTIAL FOR SNOW TO FALL ACROSS N-CNTRL WI LTR TNGT INTO WED MORNING AS 8H TEMPS CRASH TO AROUND -6C. THE 19Z MSAS SFC ANALYSIS SHOWED THE INTENSE LOW PRES LOCATED OVR N-CNTRL MN WITH A TIGHT PRES GRAD EXTENDED WWD THRU THE DAKOTAS...SWD THRU THE CNTRL PLAINS AND EWD THRU THE ERN GREAT LKS. NEEDLESS TO SAY...THIS STORM DOMINATES THE CNTRL PART OF THE COUNTRY. WIND GUSTS ARE GENERALLY IN THE 35 TO 45 MPH RANGE WITH SEVERAL GUSTS OVER 55 MPH AT TIMES. RADAR MOSAIC INDICATED THE BACK EDGE OF PCPN NOW MOVG OVR SRN WI WITH THE DRY SLOT EVIDENT OVR THE SRN/ERN GREAT LKS. VERTICALLY STACKED HISTORIC STORM TO ONLY MOV FROM NRN MN INTO EXTREME SW ONTARIO TNGT. TIGHT PRES GRAD TO REMAIN IN PLACE AND COUPLED WITH STG NVA PASSING THRU THIS EVENING (SUBSIDENCE)... EXPECT VERY WINDY CONDITIONS TO PERSIST THRU MOST OF THE NGT. THE SUBSIDENCE IS PROGGED TO WEAKEN OVRNGT...THUS WND SPDS THEMSELVES MAY BRIEFLY LESSEN...HOWEVER WL KEEP HEADLINES INTACT WITH WND ADVY NORTH AND HI WND WARNING CNTRL/EAST. ANOTHER CONCERN TO DEAL WITH IS THE POTENTIAL OF SNOW TO MIX WITH THE RAIN OR EVEN CHG TO ALL SNOW OVR N-CNTRL WI AFT MIDNGT AS COLDER AIR WRAPS AROUND THE BASE OF THE STORM. IF THE PCPN BANDS CAN GET CONVECTIVE IN NATURE... CANNOT RULE OUT SOME MINOR ACCUMULATIONS ON GRASSY SFCS. CAA WL SEND TEMPS DOWN INTO THE MIDDLE 30S NORTH...LWR-MID 40S NEAR THE BAY AND LAKE. SYSTEM TO CONT SLOWLY MOVG NE ACROSS SW ONTARIO AND GRADUALLY WEAKEN WITH TIME. STILL A FORMIDABLE STORM WITH SEVERAL SHRTWVS ROTATING THRU WI ON WED...BRINGING MORE PCPN TO THE FCST AREA. HIGHEST POPS TO BE PLACED ACROSS N-CNTRL WI CLOSER TO THE SYSTEM WHERE WRAP-AROUND MSTR TO BE GREATEST. WL CONT TO MENTION A MIXED PCPN FOR THE NORTH AS TEMPS STRUGGLE TO REACH 40 DEGS. ONCE AGAIN... MINOR ACCUMULATIONS ON GRASSY SFCS ARE PSBL. THE REST OF NE WI WL SEE A CONTINUED CHC OF LGT RAIN SHWRS UNDER MOSTLY CLDY SKIES. AS FOR THE WNDS...ANTICIPATE ANOTHER VERY WINDY DAY AS WNDS AT 8H REMAIN AT 50 KTS OR HIGHER AND WE SHOULD BE ABLE TO MIX CLOSE TO THESE VALUES ON WED. LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY. VIGOROUS STORM SYSTEM WILL MAINTAIN STRONG INFLUENCE OVER WESTERN GREAT LAKES REGION EARLY IN THE EXTENDED PERIOD WITH PRIMARY IMPACT CONTINUING TO BE STRONG WINDS. ALTHOUGH INTENSE SURFACE LOW PRESSURE WILL CONTINUE TO SLOWLY FILL AS IT DRIFTS NORTHEAST TO HUDSON BAY BY 00Z FRIDAY...STRONG SURFACE PRESSURE GRADIENT WILL PERSIST ACROSS THE FORECAST AREA INTO THURSDAY AFTERNOON. NAM AND GFS FORECAST SOUNDINGS SUGGEST ADVISORY TYPE WIND POTENTIAL POSSIBLE INTO WEDNESDAY EVENING. SUBSEQUENT FORECAST SHIFTS WILL NEED TO REASSESS WIND HEADLINES EARLY IN THE EXTENDED. THURSDAY LOOKS TO BE PARTICULARLY NASTY WITH TEMPERATURES IN THE 40S AND WINDS STILL GUSTING INTO THE 25 TO 35 MPH RANGE. MAINTAINED CHANCE POPS ACROSS MAINLY THE NORTHERN CWA THROUGH THURSDAY AFTERNOON AS UNSTABLE...SHOWERY WRAP AROUND ACTIVITY PERSISTS. ANTICIPATE MAINLY SNOW SHOWERS OVER THE FAR NORTHERN COUNTIES AND LIGHT RAIN/SNOW SHOWER MIX AS FAR SOUTH AS HIGHWAY 29 WEDNESDAY NIGHT AND THURSDAY. SURFACE HIGH PRESSURE WILL FINALLY BEGIN TO TAKE HOLD THURSAY NIGHT INTO FRIDAY MORNING. MOST OF FORECAST AREA WILL SEE QUITE CHILLY CONDITIONS FRIDAY MORNING WITH READINGS GENERALLY IN THE 20S...EXCEPT OVER DOOR COUNTY. INCREASED UNCERTAINTY LATE IN THE WEEKEND INTO EARLY NEXT WEEK AS MEDIUM RANGE GUIDANCE SUGGESTING A BIT MORE OF A SPLIT FLOW REGIME. STILL EVIDENCE OF A WEAK FROPA ON SATURDAY WITH VERY LIMITED MOISTURE...THUS MAINTAINED SOME LOW-END POPS ACROSS FAR NORTH SATURDAY AS PER PREVOUS FORECAST. KEPT SUNDAY DRY FOR NOW GIVEN SIGNIFICANT DIFFERENCE IN GUIDANCE WITH RESPECT TO SOUTHERN STREAM IMPULSE OVER THE CENTRAL PLAINS. AVIATION...EVEN THO WNDS MAY WEAKEN A BIT TNGT...VERY WINDY CONDITIONS WL RETURN ON WED. CLOSER TO THE SFC LOW OVR NRN MN TNGT...EXPECT MVFR CIGS TO PREVAIL TNGT WHILE VFR CONDITIONS TO PREVAIL OVR ERN WI. CIGS ARE EXPECTED TO GO TO IFR CONDITIONS ON WED...WHILE MVFR CIGS PERSIST OVR CNTRL WI AND VFR CIGS OVR THE EAST. WNDS MAY AGAIN GUST OVR 50 MPH ON WED. MARINE...STORM WARNINGS REMAIN IN EFFECT FOR THE NEARSHORE AND OPEN WATERS TNGT AND WED. HEADLINES WILL LIKELY TRANSITION TO A GALE WARNING WED NGT INTO THURSDAY NIGHT BEFORE DIMINISHING LTR THIS WEEK. && .GRB WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING UNTIL 7 PM CDT THIS EVENING FOR WIZ005-010>013- 018>022-030-031-035>040-045-048>050-073-074. WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR WIZ005-010>013-018- 019. &&
Hazardous weather outlook, Oct 27, 6:09 AM CDT, 9 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 609 AM CDT WED OCT 27 2010 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-281115- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 609 AM CDT WED OCT 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT A VERY INTENSE LOW PRESSURE SYSTEM IS FORECAST TO MOVE INTO EXTREME SOUTHWEST ONTARIO TODAY. SUSTAINED SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 50 TO 60 MPH CAN BE EXPECTED TODAY INTO EARLY THIS EVENING. LATER THIS EVENING WINDS WILL DIMINISH TO 20 TO 30 MPH BUT WILL CONTINUE TO GUST TO AROUND 50 MPH OVER NORTHERN DOOR COUNTY THROUGH LATE TONIGHT. WINDS WILL CONTINUE TO DIMINISH FOR THE REST OF THE WEEK. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT PEAK WIND GUSTS AND ANY DAMAGE DUE TO THE HIGH WINDS TO THE NATIONAL WEATHER SERVICE IN GREEN BAY. LMZ521-522-541>543-281115- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 609 AM CDT WED OCT 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT SUSTAINED SOUTHWEST GALES WITH PERIODS OF STORM FORCE GUSTS ARE EXPECTED TODAY INTO THIS EVENING BUT MAY LINGER TONIGHT IN THE VICINITY OF THE NORTHERN PART OF THE DOOR PENINSULA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WINDS AND WAVES HAZARDOUS TO SMALL CRAFT WILL CONTINUE THURSDAY INTO THURSDAY NIGHT. TH/RE
In the hours before
Special weather statement, Oct 27, 10:44 AM CDT, 4 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 1044 AM CDT WED OCT 27 2010 WIZ022-038>040-048-049-073-074-280230- DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET- SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY... ALGOMA...OSHKOSH...CHILTON...CRIVITZ 1044 AM CDT WED OCT 27 2010 ...SIGNIFICANT FLUCTUATIONS IN WATER LEVELS ARE POSSIBLE ON THE SOUTHERN BAY...THE FOX RIVER AND LAKE WINNEBAGO LATE TONIGHT INTO THURSDAY... PERSISTENT STRONG SOUTHWEST WINDS HAVE PUSHED WATER OUT INTO THE BAY OF GREEN BAY...RESULTING IN LOW WATER LEVELS ON THE FOX RIVER IN GREEN BAY. SAND BARS THAT ARE NORMALLY COVERED BY WATER ARE VISIBLE ON THE FOX RIVER NEAR HIGHWAY 172. THE WINDS ARE EXPECTED TO TURN WEST...BUT REMAIN GUSTY...TONIGHT INTO THURSDAY...THEN DIMINISH BY THURSDAY EVENING. AS THE WINDS CHANGE DIRECTION AND DECREASE...THE WATER IN THE BAY IS EXPECTED TO SLOSH BACK INTO THE FOX RIVER...POSSIBLY RESULTING IN ABRUPT AND SIGNIFICANT CHANGES IN WATER LEVELS. THIS PHENOMENA IS KNOWN AS A SEICHE. THE TIMING AND MAGNITUDE OF THE WATER LEVEL FLUCTUATIONS ON THE FOX RIVER ARE UNCERTAIN AT THIS TIME...AND IT IS POSSIBLE THAT THE CHANGES MAY OCCUR GRADUALLY. SIMILAR CONDITIONS WILL LIKELY OCCUR ON LAKE WINNEBAGO...WITH WATER PILING UP ON THE NORTHERN END OF THE LAKE...THEN EVENTUALLY SURGING BACK TO THE SOUTH. THIS MAY RESULT IN ABRUPT AND SIGNIFICANT CHANGES IN WATER LEVELS ON LAKE WINNEBAGO. BOATERS ON THE SOUTHERN BAY...THE FOX RIVER AND LAKE WINNEBAGO... AND PERSONS PLANNING ACTIVITIES ALONG THEIR RESPECTIVE SHORELINES... SHOULD BE ALERT FOR FLUCTUATING WATER LEVELS...ESPECIALLY LATER TONIGHT INTO THURSDAY. ABRUPT RISES IN WATER LEVELS COULD RESULT IN HAZARDOUS CONDITIONS FOR BOATERS AND OTHERS ENGAGED IN ACTIVITIES ALONG THE SHORELINE. LOWLAND FLOODING COULD ALSO OCCUR...RESULTING IN DAMAGE TO PIERS AND DOCKS. KIECKBUSCH
Local storm report, Oct 27, 11:47 AM CDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1147 AM CDT WED OCT 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 AM NON-TSTM WND GST DARBOY 44.23N 88.38W
10/27/2010 M57 MPH CALUMET WI TRAINED SPOTTER
&&
PATHLocal storm report, Oct 27, 12:45 PM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1245 PM CDT WED OCT 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM NON-TSTM WND GST OSHKOSH 44.01N 88.55W
10/27/2010 M58 MPH WINNEBAGO WI PUBLIC
PIONEER AIRPORT ON EAA GROUNDS
&&
PATHLocal storm report, Oct 27, 2:40 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
240 PM CDT WED OCT 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0239 PM NON-TSTM WND GST WASHINGTON ISLAND 45.38N 86.90W
10/27/2010 M55 MPH DOOR WI TRAINED SPOTTER
&&
TIMKSpecial weather statement, Oct 27, 3:03 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 303 PM CDT WED OCT 27 2010 WIZ022-038>040-048-049-073-074-280400- DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET- SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY... ALGOMA...OSHKOSH...CHILTON...CRIVITZ 303 PM CDT WED OCT 27 2010 ...SIGNIFICANT FLUCTUATIONS IN WATER LEVELS ARE POSSIBLE ON THE SOUTHERN BAY...THE FOX RIVER AND LAKE WINNEBAGO LATE TONIGHT INTO THURSDAY... PERSISTENT STRONG SOUTHWEST WINDS HAVE PUSHED WATER OUT INTO THE BAY OF GREEN BAY...RESULTING IN LOW WATER LEVELS ON THE FOX RIVER IN GREEN BAY. SAND BARS THAT ARE NORMALLY COVERED BY WATER ARE VISIBLE ON THE FOX RIVER NEAR HIGHWAY 172. THE WINDS ARE EXPECTED TO TURN WEST...BUT REMAIN GUSTY...TONIGHT INTO THURSDAY...THEN DIMINISH BY THURSDAY EVENING. AS THE WINDS CHANGE DIRECTION AND DECREASE...THE WATER IN THE BAY IS EXPECTED TO SLOSH BACK INTO THE FOX RIVER...POSSIBLY RESULTING IN ABRUPT AND SIGNIFICANT CHANGES IN WATER LEVELS. THIS PHENOMENA IS KNOWN AS A SEICHE. THE TIMING AND MAGNITUDE OF THE WATER LEVEL FLUCTUATIONS ON THE FOX RIVER ARE UNCERTAIN AT THIS TIME...AND IT IS POSSIBLE THAT THE CHANGES MAY OCCUR GRADUALLY. SIMILAR CONDITIONS WILL LIKELY OCCUR ON LAKE WINNEBAGO...WITH WATER PILING UP ON THE NORTHERN END OF THE LAKE...THEN EVENTUALLY SURGING BACK TO THE SOUTH. THIS MAY RESULT IN ABRUPT AND SIGNIFICANT CHANGES IN WATER LEVELS ON LAKE WINNEBAGO. BOATERS ON THE SOUTHERN BAY...THE FOX RIVER AND LAKE WINNEBAGO... AND PERSONS PLANNING ACTIVITIES ALONG THEIR RESPECTIVE SHORELINES... SHOULD BE ALERT FOR FLUCTUATING WATER LEVELS...ESPECIALLY LATER TONIGHT INTO THURSDAY. ABRUPT RISES IN WATER LEVELS COULD RESULT IN HAZARDOUS CONDITIONS FOR BOATERS AND OTHERS ENGAGED IN ACTIVITIES ALONG THE SHORELINE. LOWLAND FLOODING COULD ALSO OCCUR...RESULTING IN DAMAGE TO PIERS AND DOCKS. KIECKBUSCH
Local storm report, Oct 27, 3:07 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
307 PM CDT WED OCT 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1257 PM NON-TSTM WND GST KIMBERLY 44.28N 88.31W
10/27/2010 M52 MPH OUTAGAMIE WI TRAINED SPOTTER
&&
TIMKThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 4:12 PM CDT | Gale Warning | GRB | 18 hr |
Nearby
Wind Advisories in Wisconsin, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.